Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 634, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 5, 2011, 4:29 PM CDT for Shelby County, Tennessee; Crittenden County, St. Francis County, Arkansas; DeSoto County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 5, 2011, 5:02 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, St. Francis County, AR, DeSoto County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258
WUUS54 KMEG 052129
SVRMEG
ARC035-123-MSC033-TNC157-052215-
/O.NEW.KMEG.SV.W.0634.110705T2129Z-110705T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 515 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDMONDSON...OR 11 MILES WEST OF WEST MEMPHIS...AND MOVING SOUTH AT
15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGHES.
THIS WARNING ALSO INCLUDES AREAS NEAR HORSESHOE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3522 9050 3520 9018 3500 9020 3493 9025
3491 9032 3491 9050
TIME...MOT...LOC 2130Z 014DEG 13KT 3510 9037
$$1 follow-up statement
263
WWUS54 KMEG 052202
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT TUE JUL 5 2011
ARC035-123-MSC033-TNC157-052212-
/O.CAN.KMEG.SV.W.0634.000000T0000Z-110705T2215Z/
ST. FRANCIS AR-CRITTENDEN AR-DESOTO MS-SHELBY TN-
502 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN SHELBY...
NORTHWESTERN DESOTO...SOUTHERN CRITTENDEN AND EASTERN ST. FRANCIS
COUNTIES IS CANCELLED...
AT 502 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3522 9050 3520 9018 3500 9020 3493 9025
3491 9032 3491 9050
TIME...MOT...LOC 2202Z 014DEG 13KT 3499 9040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:20 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 5, 3:20 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT TUE JUL 5 2011 .DISCUSSION... COVERAGE OF STORMS A LITTLE LESS THIS AFTERNOON THAN YESTERDAY. GOES WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL SHORTWAVE TROF THAT WAS OVER MO YESTERDAY HAS DROPPED INTO THE MIDSOUTH AND TRANSITIONED INTO A STATIONARY SHEAR AXIS. OUTFLOW BOUNDARIES WERE ALSO FEWER AND LESS ORGANIZED. WEDNESDAY SHOULD SEE SIMILAR CONDITIONS...WITH DISORGANIZED PULSE THUNDERSTORMS DURING THE AFTERNOON. NAM MODEL HAS PERFORMED BEST HANDLING THE DIURNAL DEVELOPMENT/DISSIPATION CYCLE OF THUNDERSTORMS IN THE WEAKLY FORCED ENVIRONMENT AND WAS FOLLOWED THROUGH THE FIRST SEVERAL DAYS. GFS CONTINUES TO APPEAR OVERDONE ON NOCTURNAL THUNDERSTORM COVERAGE. BETTER RAIN CHANCES APPEAR IN STORE FOR THURSDAY AND THURSDAY NIGHT... WITH THE PASSAGE OF A LOW AMPLITUDE LONGWAVE TROF THROUGH THE MS RIVER VALLEY. EVEN FOR AREAS THAT MISS OUT ON RAIN... AN ASSOCIATED WEAK SURFACE COLD FRONT AND INCREASED CLOUDS WILL PROVIDE SOME RELIEF FROM THE HEAT THURSDAY AND FRIDAY. GFS/ECMWF ARE IN EXCELLENT AGREEMENT IN REPLACING NORTHWEST FLOW OVER THE MIDSOUTH WITH BUILDING UPPER LEVEL RIDGE FROM THE SOUTHERN PLAINS. ABOVE NORMAL TEMPERATURES AND PREDOMINATELY DRY WEATHER WILL PREVAIL OVER THE WEEKEND INTO EARLY NEXT WEEK. PWB && .AVIATION... 18Z TAF CYCLE AN UPPER LEVEL TROUGH AXIS COMBINED WITH SOME DAYTIME INSTABILITY WILL BE CONDUCIVE FOR ISOLATED/SCATTERED SHOWER/THUNDERSTORM ACTIVITY ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. HOWEVER...CONFIDENCE/COVERAGE IS TOO LOW TO JUSTIFY TEMPO GROUPS OR PREVAILING THUNDER AT THIS TIME BUT WILL CONTINUE TO MONITOR SHORT TERM TRENDS. SHOWER/THUNDERSTORM ACTIVITY EXPECTED TO DIMINISH AROUND/AFTER 06/01Z WITH THE LOSS OF DAYTIME INSTABILITY. VFR CONDITIONS EXPECTED TO PREVAIL THROUGHOUT MUCH OF THE 18Z TAF PERIOD WITH THE POTENTIAL FOR MVFR/PERHAPS MARGINAL IFR VISIBILITIES AT MKL/TUP TONIGHT...ESPECIALLY AFTER 06/08Z. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 75 95 75 93 / 10 20 10 30 MKL 66 92 68 91 / 10 20 20 30 JBR 71 93 71 90 / 10 20 20 30 TUP 71 94 71 94 / 20 20 20 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 5, 3:11 AM CDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 311 AM CDT TUE JUL 5 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 311 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. AN ISOLATED THUNDERSTORM MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW DAYS.
In the hours before
Special weather statement, Jul 5, 3:25 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT TUE JUL 5 2011 ARZ035-036-048-052045- CROSS AR-ST. FRANCIS AR-CRITTENDEN AR- 325 PM CDT TUE JUL 5 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... WEST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES NORTHEAST OF VILLAGE CREEK STATE PARK AT 325 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...CROSS AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR PARKIN AND VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3532 9046 3512 9049 3517 9079 3534 9075 TIME...MOT...LOC 2025Z 281DEG 12KT 3524 9065
Special weather statement, Jul 5, 4:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 407 PM CDT TUE JUL 5 2011 ARZ036-TNZ088-052145- CRITTENDEN AR-SHELBY TN- 407 PM CDT TUE JUL 5 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 445 PM CDT FOR... CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF WEST MEMPHIS AT 408 PM CDT...MOVING SOUTH AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR MARION...T O FULLER STATE PARK AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR AND ROBCO LAKE. && LAT...LON 3525 9033 3526 9009 3500 9008 3500 9033 TIME...MOT...LOC 2108Z 004DEG 16KT 3509 9023
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:52 PM CDT | Special Weather Statement | MEG | Dyer | 38 min |
| Jul 5, 5:39 PM CDT | Special Weather Statement | MEG | Hardeman | 36 min |
| Jul 5, 6:20 PM CDT | Special Weather Statement | MEG | Hardeman | 25 min |
| Jul 5, 3:25 PM CDT | Special Weather Statement | MEG | Cross | 20 min |
| Jul 5, 3:53 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 37 min |
| Jul 5, 4:07 PM CDT | Special Weather Statement | MEG | Crittenden | 38 min |
| Jul 5, 5:16 PM CDT | Special Weather Statement | MEG | St. Francis | 29 min |
| Jul 5, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Jul 5, 5:21 PM CDT | Special Weather Statement | MEG | DeSoto | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.